Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS Cheyenne, WY

September 14, 2013Goshen County, Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Sep 14, 2013, 5:42 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2013, 5:42 PM MDT (23:42 UTC)
Expired
Sep 14, 2013, 11:30 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Goshen County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 46 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 7:44 PM MDTFLASH FLOOD16 Sse Chugwater, WYBEAR CREEK FLOODING NEAR HIGHWAY 10/BEAR CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 122 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WGUS55 KCYS 142342
FFWCYS
WYC015-021-150530-
/O.NEW.KCYS.FF.W.0016.130914T2342Z-130915T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT SAT SEP 14 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 1130 PM MDT

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. ESTIMATED RAINFALL FROM WEATHER SERVICE RADAR SHOWS   
  ONE AND A HALF TO AS MUCH AS TWO INCHES HAS FALLEN IN THE WARNED   
  AREA ON TOP OF ALREADY SATURATED SOILS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MERIDEN REST AREA AND WHITAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES COULD FALL IN PORTIONS 
OF THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4161 10422 4132 10456 4139 10504 4165 10469

$$

CLAYCOMB
1 follow-up statement
033 
WGUS75 KCYS 150317 RRA
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT SAT SEP 14 2013

WYC015-021-150333-
/O.CAN.KCYS.FF.W.0016.000000T0000Z-130915T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-LARAMIE WY-
917 PM MDT SAT SEP 14 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4161 10422 4132 10456 4139 10504 4165 10469

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 5:19 PM MDT, 23 minutes earlier.

Area forecast discussion, Sep 14, 5:19 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT SAT SEP 14 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 315 PM MDT SAT SEP 14 2013

CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING
ACROSS THE MOUNTAINS AND SLOWLY MOVING EAST/NORTH EAST ACROSS
SOUTHEAST WYOMING. RADAR PRECIP ESTIMATES ALREADY SHOWING A FEW
AREAS OF RAINFALL RATES ABOVE ONE INCH PER HOUR. A FLASH FLOOD
WATCH WILL CONTINUE THROUGH LATE THIS EVENING. THE UPPER LEVEL LOW
WHICH RESULTED IN THE WIDESPREAD FLOODING ACROSS THE SOUTHWEST AND
THE FRONT RANGE WILL WEAKEN TONIGHT AND PUSH EAST INTO COLORADO.
IN ADDITION...A COOL FRONT WILL MOVE ACROSS EASTERN WYOMING AND
NEBRASKA LATE THIS AFTERNOON AND THROUGH LATE THIS EVENING.
UPSLOPE FLOW COMBINED WITH INSTABILITY AND MOISTURE WILL LIKELY
KEEP THE TSTORM ACTIVITY GOING FOR A WHILE TONIGHT BEFORE THE
PRECIP BECOMES MORE STRATIFORM IN NATURE LATE. MODELS SHOW QUITE A
BIT OF QPF ALONG THE FRONT RANGE...EXTENDING INTO SOUTHEAST
WYOMING. THE 12Z NAM AND GEM SHOW OVER AN INCH OF ADDITIONAL
RAINFALL ALONG THE LARAMIE RANGE INCLUDING THE ADJACENT HIGH
VALLEYS OF ALBANY COUNTY AND HIGH PLAINS OF PLATTE/LARAMIE COUNTY.
INCREASED POP IN THESE AREAS TONIGHT AND INTO SUNDAY MORNING.
HOWEVER...THERE IS STILL UNCERTAINTY WITH HOW MUCH RAIN WILL FALL.
GFS AND ECMWF SHOW AROUND A THIRD TO HALF AN INCH OF RAINFALL WITH
THIS FEATURE...SO ONLY KEPT THE FLASH FLOOD WATCH GOING UNTIL
MIDNIGHT TONIGHT. WILL LET THE EVENING AND MIDNIGHT SHIFT DECIDE
IF IT NEEDS TO BE EXTENDED THROUGH SUNDAY. CURRENT THINKING IS THE
RAINFALL WILL BE MORE LIGHT TO MODERATE IN INTENSITY. PATCHY DENSE
FOG IS LIKELY TO DEVELOP ONCE AGAIN TONIGHT DUE TO THE MOIST
UPSLOPE FLOW...ESPECIALLY ACROSS SOUTHEAST WYOMING.

FOR SUNDAY...ANOTHER COOL DAY IS EXPECTED BEHIND THE COOL FRONT WITH
TEMPERATURES RETURNING TO THE UPPER 50S TO UPPER 60S. IT WILL BE
MORE STABLE ON SUNDAY...SO DO NOT EXPECT AS MUCH HEAVY RAINFALL.
LIGHT TO MODERATE RAIN AND DRIZZLE APPEARS LIKELY ALONG AND WEST OF
THE LARAMIE RANGE THROUGH SUNDAY EVENING...AND MAY EVEN LINGER
NEAR THE SOUTHERN LARAMIE RANGE INTO EARLY MONDAY MORNING.

THE WEAKENING UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST
WYOMING AND EASTERN COLORADO EARLY ON MONDAY. SOMEWHAT DRIER AIR
WILL BEGIN TO MOVE INTO THE REGION DURING THE DAY WITH HIGH
TEMPERATURES RETURNING TO THE 70S. CAN NOT RULE OUT WIDELY
SCATTERED SHOWERS AND TSTORMS OVER SOUTHEAST WYOMING DURING THE
AFTERNOON DUE TO INSTABILITY AND LINGERING MOISTURE. INCREASED POP
BETWEEN 20 TO 40 PERCENT...HIGHEST AROUND THE LARAMIE RANGE. A
SHORTWAVE RIDGE WILL MOVE INTO THE FORECAST AREA MONDAY
NIGHT...RESULTING IN DRIER CONDITIONS AND POP BELOW 5 PERCENT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 242 PM MDT SAT SEP 14 2013

FINALLY...WARMER AND DRIER WEATHER WILL BE IN TAP FOR THE CWA
THROUGH THE EARLY PART OF NEXT WEEKEND. A SHORTWAVE TROUGH EXITS
THE REGION BY 12Z TUESDAY AND IS REPLACED BY A DRIER SOUTHWEST
WIND FLOW FOR TUESDAY AND INTO TUESDAY NIGHT. A LARGER AMPLITUDE
SHORTWAVE TROUGH...CURRENTLY NEAR 50N AND 145W...WILL MOVE EAST
AND ACROSS THE CWA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MODELS
DIFFER ON AMPLITUDE AND TIMING OF THE FEATURE WITH THE GFS FASTER
AND WITH LESS AMPLITUDE THAN THE OTHER MEDIUM RANGE MODELS. THE
ASSOCIATED SURFACE COLD FRONT MOVES ACROSS THE CWA WEDNESDAY
AFTERNOON. WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH AHEAD AND
THEN BEHIND THE FRONT WEDNESDAY AND WEDNESDAY EVENING. GUSTY WINDS
MAY ALSO OCCUR THROUGH THURSDAY ON THE BACKSIDE OF THE NEWLY
FORMED NORTHERN PLAINS CLOSED MID LEVEL LOW. TEMPERATURES WILL ALSO
COOL BEHIND THE FRONT WITH 60S TO MID 70S COMMON FOR DAYTIME HIGHS
ACROSS THE LOWER ELEVATIONS THURSDAY AND POSSIBLY FRIDAY. THE
TEMPERATURES SHOULD WARM SOME FOR NEXT SATURDAY.

POPS WILL BE THE QUESTION OVER THE CWA WEDNESDAY AND THURSDAY AND
POSSIBLY AGAIN NEXT SATURDAY. THE 12Z ECMWF IS TRENDING FURTHER
SOUTH WITH THE CLOSED MID LEVEL LOW FOR THURSDAY AND PAINTS MORE
QPF THAN ITS PREVIOUS RUN AS WELL AS THE GFS. MOST POPS WILL BE
OVER AND NEAR THE MOUNTAINS ON WEDNESDAY AND THURSDAY...BUT THE
POSSIBLE CYCLONIC FLOW ALOFT MAY PRODUCE MORE SHOWERS OVER THE CWA
ON THOSE DAYS. HAVE BUMPED UP POPS A BIT OVER THE CWA FOR WEDNESDAY
AND THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 515 PM MDT SAT SEP 14 2013

SHOWERS AND THUNDERSTORMS EXPECTED TO BECOME MORE WIDESPREAD
TONIGHT AS A COLD FRONT DROPS SOUTH TO THE STATE LINE WITH COLORADO
EARLY THIS EVENING. FRONT CURRENTLY ALONG A LINE FROM ALLIANCE TO
CHUGWATER TO NEAR LARAMIE. THIS FRONT WILL SHIFT WINDS NORTH AND
THEN NORTHEAST EARLY THIS EVENING FOR MORE UPSLOPING WINDS.
EVENTUALLY...IFR/LIFR CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE
PANHANDLE AND SOUTHEAST WYOMING IN THESE UPSLOPING WINDS. LOW
FLIGHT CONDITIONS COULD LAST ALL DAY SUNDAY HERE AT CHEYENNE.

&&

.FIRE WEATHER...
ISSUED AT 227 PM MDT SAT SEP 14 2013

NO FIRE WEATHER CONCERNS THROUGH NEXT WEEK. MOIST CONDITIONS WILL
CONTINUE THROUGH THE WEEKEND WITH AFTERNOON HUMIDITY VALUES
GENERALLY ABOVE 50 PERCENT. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH SOME OF THE
SHOWERS PRODUCING LOCALLY HEAVY RAIN. A FRONT WILL MOVE ACROSS THE
AREA TONIGHT WITH MOIST UPSLOPE WINDS ON SUNDAY AND NUMEROUS RAIN
SHOWERS. WARMER AND DRIER CONDITIONS ARE EXPECTED ACROSS THE
REGION BY THE MIDDLE PART OF NEXT WEEK...WITH DAYTIME HUMIDITIES
BETWEEN 25 TO 40 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ114-116-117.

NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...WEILAND
AVIATION...CLAYCOMB
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 14, 11:25 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MDT SAT SEP 14 2013

WYZ103>107-109>118-151730-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1125 AM MDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...WEST OF
INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL
PRODUCE VERY HEAVY RAINFALL. FLASH FLOODING IS POSSIBLE INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS RAIN SHOWERS WILL BE POSSIBLE SUNDAY WITH ISOLATED
THUNDERSTORMS MAINLY WEST OF THE LARAMIE RANGE. LOCALLY MODERATE
TO HEAVY RAIN COULD OCCUR WITH SOME OF THE SHOWERS ESPECIALLY
ALONG THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND AREAS OF FLOODING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-151730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
1125 AM MDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED...HOWEVER
SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS RAIN SHOWERS WILL BE POSSIBLE ACROSS AREAS NEAR THE
COLORADO BORDER ON SUNDAY. LOCALLY MODERATE TO HEAVY RAIN COULD
OCCUR WITH SOME OF THE SHOWERS ESPECIALLY ALONG THE SOUTHERN
LARAMIE RANGE AND ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, Sep 14, 4:35 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HEAVY RAIN       2 N CHEYENNE            41.17N 104.79W
09/14/2013  E0.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            3-4 INCHES OF WATER ON WEST BOUND DEL RANGE.

&&

GCLAYCOM
Local storm report, Sep 14, 5:02 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     FLASH FLOOD      2 NE CHEYENNE           41.17N 104.76W
09/14/2013                   LARAMIE            WY   TRAINED SPOTTER

            2 MILES NORTH ON CHRISTIANSEN ROAD.

&&

GCLAYCOM
Local storm report, Sep 14, 5:04 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       2 NNW CHEYENNE          41.17N 104.81W
09/14/2013  M0.40 INCH       LARAMIE            WY   NWS EMPLOYEE

            0.40 INCHES IN TEN MINUTES. PEA SIZED HAIL.

0434 PM     HEAVY RAIN       2 N CHEYENNE            41.17N 104.79W
09/14/2013  E0.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            3-4 INCHES OF WATER ON WEST BOUND DEL RANGE.

0502 PM     FLASH FLOOD      2 NE CHEYENNE           41.17N 104.76W
09/14/2013                   LARAMIE            WY   TRAINED SPOTTER

            2 MILES NORTH ON CHRISTENSEN ROAD.

&&

GCLAYCOM
Local storm report, Sep 14, 5:05 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      5 NE CHEYENNE           41.20N 104.72W
09/14/2013                   LARAMIE            WY   TRAINED SPOTTER

&&

GCLAYCOM
Special weather statement, Sep 14, 5:21 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT SAT SEP 14 2013

WYZ107-108-118-119-150000-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY
WY-GOSHEN COUNTY WY-
521 PM MDT SAT SEP 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE...
NORTHEASTERN LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 600 PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF MERIDEN REST AREA...OR 32
MILES SOUTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MERIDEN REST AREA...
  GUN BARREL...
  LA GRANGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4156 10406 4136 10450 4164 10472 4187 10443
TIME...MOT...LOC 2320Z 314DEG 10KT 4168 10451

TJT
Local storm report, Sep 14, 5:30 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     FLASH FLOOD      2 N CHEYENNE            41.17N 104.79W
09/14/2013                   LARAMIE            WY   911 CALL CENTER

            REPORTS AT GARDENIA AND POWDERHOUSE OF FLASH FLOODING AS
            WELL AS THE 1700 BLOCK OF LEGACY.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 6:36 PM MDTAreal Flood AdvisoryCYSPlatte4 hr
Sep 13, 7:31 PM MDTFlash Flood WarningCYSLaramie6 hr
Sep 13, 8:25 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Sep 13, 10:51 PM MDTAreal Flood WarningCYSLaramie9 hr
Sep 14, 10:03 AM MDTFlash Flood WatchCYSAlbany, Carbon, Laramie35 hr
Sep 14, 3:16 PM MDTSpecial Weather StatementCYSPlatte44 min
Sep 14, 4:24 PM MDTAreal Flood AdvisoryCYSLaramie6 hr
Sep 14, 4:39 PM MDTFlash Flood WarningCYSLaramie6 hr
Sep 14, 5:54 PM MDTAreal Flood AdvisoryCYSGoshen3 hr

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.